Flash Flood, Caribou
- When
- August 21, 2:50 PM MST to 3:50 PM MST
- Where
- Caribou County, Grace
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.771, -111.562 (the zone’s center; the record gives no point)
Standing water in Grace Park and one basement reported flooded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Standing water in Grace Park and one basement reported flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 21, 2:30 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 PM MDT SAT AUG 21 2004 .DISCUSSION... ISOLD MTN TSTMS DEVELOPED THIS AFTERNOON OVER THE CENTRAL MTNS AND SOUTHERN HIGHLANDS. A FEW STORMS OVER SOUTHERN HIGHLANDS WITH INDICATED ONE HOUR RAIN RATE OF 2 TO 3 1/2 INCHES AND REPORTS OF NICKEL SIZE HAIL AT GRACE. STORMS HAVE WEAKENED SOMEWHAT IN LAST HOUR SO WORST MAY BE OVER. WILL NEED TO WATCH CLOSELY FOR NEXT HOUR OR TWO. EXPECT SHOWERS AND STORMS TO END AROUND SUNSET. SIGNIFICANT CHANGES IN STORE AS SIGNIFICANT UPPER TROF AND ASSOC PAC COLD FRONT MOVING INTO WA/SRN BC COAST TODAY. GOOD UPPER LEVEL DYNAMICS AND SUBSTANTIAL DEEPENING THROUGH MON AM WITH 120KT JET NOSING INTO UPSTREAM SIDE OF TROF AXIS. ATTM POTENTIAL FOR PRECIP BEGINNING AROUND NOON SUN IN CENTRAL MTN ZONES AS SFC FRONT AND UPPER LEVEL DIVERGENCE MOVES IN. SYSTEM WILL CONTINUE TO PUSH EAST THRU THE DAY WITH FROPA LATE SUN AFTERNOON WITH PRECIP EXPECTED TO CONTINUE OVERNIGHT. MUCH COOLER PATTERN REMAINS IN PLACE WITH BROAD UPPER TROF OVER THE WESTERN US THRU THE REST OF THE WEEK...THEREFORE PRECIP CHANCES REMAIN THRU THE EXTENDED PERIOD AS FREQUENT S/WVS PASS THRU LARGER UPPER TROF. DSH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT SAT AUG 21 2004 IDZ017>023-031-032-221200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
239 PM MDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL GRACE 42.58N 111.73W
08/21/2004 0.88 INCH CARIBOU ID TRAINED SPOTTER
1-2 INCHES OF RAIN
0234 PM HAIL GRACE 42.58N 111.73W
08/21/2004 0.88 INCH CARIBOU ID TRAINED SPOTTER
3/4 TO 7/8 INCH SIZED HAIL. HEAVY RAIN. ESTIMATED 1 TO 2
INCHES.
&&
PJAThe Pocatello radar (KSFX), 99 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420005.